Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Experiencing chest pain, numbness, tingling sensation in arm and leg. Looking for relief

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
hello im experiencing numbness and tingling in my right arm and leg and chest pains.
Posted Wed, 20 Feb 2013 in General Health
Answered by Dr. Jonas Sundarakumar 29 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

Tingling, numbness in one arm along with chest pain can be due to the following causes:

- Nerve root irritation - sometimes compression and irritation of the nerve roots in the cervical spine can cause such one-sided timgling, numbness and pain.

- Cardiac problem - if you are above 40 and have significant risk factors for cardiac disease (like diabetes, hypertension, obesity, high choloesterol, smoking, drug abuse, etc.)

- Anxiety and stress - it is important to understand that anxiety can present with not only psychological symptoms but also with physical or somatic symptoms. Tingling, numbness, electric shock-like sensations, etc. are symptoms which are commonly seen in anxiety disorders. Anxiety can cause the person's pain and sensory threshold to get lowered and he / she can become 'hypersensitive' to sensory stimuli, and therefore have tingling, burning, etc. The underlying anxiety also causes a person to become more worried about his / her symptoms and this ends up worsening the physical symptoms.

I would advise you to see a doctor for a detailed evaluation, so that any possible medical causes can be ruled out. In case, there is no medical problem and your symptoms are likely to be anxiety / stress related, then you need further professional help to manage this problem.

Wish you all the best.

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor